MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-80D275
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received and is pending investigation.X-ray provided confirms the alleged event.A supplemental report will be submitted with device evaluation findings.The reported event has been addressed in the device labeling.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per the reporter, during a routine control the surgeon noticed bending on the nail.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: a device history record review found no discrepancies related to the reported event and all lot release criteria were met.Visual inspection of the returned nail revealed that the housing tube was bent in the middle.X-ray imaging inspection was also performed; bending on the housing tube was clear.The nail was functionally tested and was not able to distract or retract with the electronic remote controller and high-speed magnet; the unit was jammed due to the housing tube bending.Based on the damage observed, the x-ray review, and reported information, it is probable that the housing tube bent due to excessive load generated from weight-bearing activities.Per the precice instructions for use, the precice nail cannot withstand the stresses of full weight bearing.Patients should utilize external support or restrict activities as directed by the physician until consolidation occurs.
 
Event or Problem Description
See updated fields h3, h4, h6, h10.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11115021
Report Number3006179046-2021-00100
Device Sequence Number14463599
Product Code HSB
UDI-Device Identifier00812258020613
UDI-Public812258020613
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-80D275
Device Lot Number0071402AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age26 YR
Patient Weight40